Hail, Koochiching
- When
- June 26, 2:55 PM CST
- Where
- Koochiching County, 2 mi S of Mizpah
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.883, -94.217
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 26, 2:04 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 304 PM CDT MON JUN 26 2006 .DISCUSSION...THUNDERSTORMS HAVE STEADILY INCREASED THIS AFTERNOON...WITH A FEW STORMS PRODUCING SMALL HAIL. CAPE OF 1000 TO 1500 J/KG EXISTS ACROSS MUCH OF OUR MINNESOTA COUNTIES...WITH MUCAPE A BIT HIGHER IN FAR NORTHWEST MN. DEEP SHEAR IS LACKING OVER MUCH OF OUR CWA SO FAR...WITH ALL BUT KOOCHICHING COUNTY EXPERIENCING SHEAR LESS THAN 20 KT. RUC FORECASTS DEEP SHEAR TO INCREASE SLOWLY TO THE SOUTH...INCREASING TO 15 TO 20 KT ACROSS CASS...AND ITASCA COUNTIES BY 23Z. STORMS WERE FIRING DUE TO COOLING ALOFT...WITH LIFT PROVIDED BY A STRONG SHORTWAVE DIVING SOUTHEAST INTO NORTHWEST MINNESOTA AND A COLD FRONT MOVING INTO FAR NORTHERN MINNESOTA. MORE STORMS HAVE DEVELOPED ALONG AN WEAK TROUGH OVER DOUGLAS COUNTY IN WISCONSIN...DOWN TO BURNETT COUNTY. AN INTENSE SMALL STORM PRODUCED PEA SIZE HAIL AND SOME GUSTY WINDS JUST SOUTH OF SUPERIOR EARLIER. SHOWERS AND STORMS SHOULD DIMINISH OVERNIGHT WITH THE LOSS OF HEATING. THE UPPER TROUGH AND COLD POOL WILL BE OVER OUR MUCH OF EASTERN MINNESOTA AND NORTHWEST WISCONSIN ON TUESDAY...AND SHOWERS/STORMS SHOULD INCREASE DURING THE DAY TUESDAY. THE UPPER TROUGH IS SLOW TO MOVE OUT...AND THE CHANCE FOR SHOWERS/STORMS WILL CONTINUE INTO WEDNESDAY EVENING. HIGH PRESSURE WILL EVENTUALLY REPLACE THE UPPER TROUGH AND PROVIDE DRYING. NORTHWEST FLOW WILL CONTINUE THIS WEEK AND ANOTHER COLD FRONT WILL BE MOVING IN FRIDAY NIGHT INTO SATURDAY AND BRING ANOTHER CHANCE FOR THUNDERSTORMS. THE MODELS HAVE HAD SOME SIGNIFICANT DIFFERENCES WITH THIS FEATURE...AND THE TIMING OF THE SHOWERS/STORMS WILL LIKELY CHANGE AS WE NEAR THE END OF THE WEEK. && .POINT FORECAST TEMPS/POPS... DLH 54 69 51 72 / 50 50 40 20 INL 49 72 46 76 / 50 30 20 10 BRD 53 73 48 76 / 50 30 20 10 HYR 53 73 51 75 / 50 60 40 30 ASX 51 72 50 72 / 50 60 40 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. MELDE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1058 AM CDT MON JUN 26 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-271230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 1058 AM CDT MON JUN 26 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS PORTIONS OF THE NORTHLAND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WERE INCREASING ACROSS FAR NORTHERN MINNESOTA LATE THIS MORNING...MAINLY ACROSS KOOCHICHING...ITASCA AND NORTHERN SAINT LOUIS COUNTIES...AND SHOULD CONTINUE TO INCREASE IN COVERAGE OVER NORTHERN MINNESOTA AND EVENTUALLY INTO NORTHWEST WISCONSIN. THE STORMS WILL ALSO INCREASE IN INTENSITY THROUGH THE EARLY AFTERNOON....ESPECIALLY OVER NORTHERN MINNESOTA...AND SOME STORMS MAY BECOME SEVERE OVER NORTHEAST MINNESOTA THIS AFTERNOON INTO THE EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY INTO WEDNESDAY NIGHT...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN NORTHEAST MINNESOTA. MELDE
The Duluth radar (KDLH), 191 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
3 hail. Local standard time, as filed.
The hail fell at Jessie View Resort on Jessie Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518416, 5518417, 5518418.